MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA80104
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536)
Health Effect - Clinical Codes Rupture (2208); Blood Loss (2597)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation, however photos have been provided.The investigation of the reported event is currently underway.(expiry date: 02/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly was unable to go back through the sheath.It was further reported that the balloon tore the vessel at the access site upon removal.Reportedly, the health care provider applied manual pressure for 10 minutes and stitched the vein to control the bleeding.The patient was stable post procedure.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: although the device was not returned for evaluation, two electronic photos were returned and reviewed.The first photo shows the vaccess pta dilatation catheter's balloon placed on a plastic tray held by the physician.The balloon was bloody.The second photo shows that the physician tries to retract the balloon.The device was too bloody.Based on the photo review no confirmations can be made.The investigation is inconclusive for the reported retraction issue, as the device was not returned for evaluation.The investigation is also inconclusive for the reported deflation issue, as the device was not returned for evaluation.The definitive root cause for the reported retraction issue and the deflation issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.H10: d4(expiry date: 02/2023), g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly experienced a deflation issue.It was further reported that the device experienced retraction issues through the sheath.It was further reported that the balloon tore the vessel at the access site upon removal.Reportedly, the health care provider applied manual pressure for 10 minutes and stitched the vein to control the bleeding.The patient was stable post procedure.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10030812
Report Number2020394-2020-03371
Device Sequence Number766095
Product Code LIT
UDI-Device Identifier00801741121258
UDI-Public(01)00801741121258
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA80104
Device Catalogue NumberVA80104
Device Lot Number93NE0032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;